Alert archive / Nevada / High Wind Warnings in 2009

High Wind Warning 1, NWS Elko, NV

October 26, 2009

NWS Elko, NV issued this high wind warning at Oct 26, 2009, 2:37 PM PDT. It took effect at Oct 27, 2009, 7:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2009, 2:37 PM PDT (21:37 UTC)
In effect from
Oct 27, 2009, 7:00 AM PDT
Expired
Oct 27, 2009, 2:15 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 262137
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
237 PM PDT MON OCT 26 2009


NVZ013-271100-
/O.NEW.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
237 PM PDT MON OCT 26 2009

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY TUESDAY
MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ033-271100-
/O.NEW.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
237 PM PDT MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY
EARLY TUESDAY MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY IN THE WEST
WENDOVER AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS75 KLKN 270212
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
712 PM PDT MON OCT 26 2009

NVZ013-271415-
/O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
712 PM PDT MON OCT 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT
TUESDAY...

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY TUESDAY
MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-271300-
/O.NEW.KLKN.WI.Y.0024.091027T0400Z-091027T1300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
712 PM PDT MON OCT 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY FOR THE EASTERN
SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 AM PDT TUESDAY FOR THE EASTERN SLOPES
OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE.

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND
CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO
JUNCTION 229.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. AS THE
FRONT PASSES MANY LOCATIONS WILL EXPERIENCE A BRIEF PERIOD OF
WINDS GUSTING BETWEEN 40 AND 45 MPH. WIND GUST WILL BE THE STRONGEST
ON THE EAST SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT
RANGE...WHERE GUSTS AS HIGH AS 55 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-271415-
/O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
712 PM PDT MON OCT 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT
TUESDAY...

A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY
EARLY TUESDAY MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST
WENDOVER AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JM
000 
WWUS75 KLKN 270952
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
252 AM PDT TUE OCT 27 2009

NVZ013-280000-
/O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
252 AM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY THIS
MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-271300-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
252 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND
CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO
JUNCTION 229. WINDS GUSTS AS HIGH AS 55 MPH ARE LIKELY IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-280000-
/O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
252 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY
EARLY THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST
WENDOVER AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JM
000 
WWUS75 KLKN 271336
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
630 AM PDT TUE OCT 27 2009

NVZ032-034-271430-
/O.EXP.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
630 AM PDT TUE OCT 27 2009

...WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY HAS
EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL ELKO COUNTY...INCLUDING THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. WINDS...HOWEVER...WILL BE STRONG TODAY...BLOWING OUT
OF THE NORTHWEST AT 20 TO 30 MPH.

$$

NVZ013-280000-
/O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
630 AM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON 
FOR NORTHERN NYE COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON 
FOR NORTHERN NYE COUNTY. WINDS WILL INCREASE OUT OF THE NORTHWEST 
THIS MORNING TO 25 TO 35 MPH MIDDAY...WITH GUST OVER 50 MPH POSSIBLE 
THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ033-280000-
/O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
630 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR 
EXTREME EASTERN ELKO COUNTY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR 
EXTREME EASTERN ELKO COUNTY...INCLUDING WEST WENDOVER. NORTHWEST 
WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING...WITH GUSTS TO 45 
MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
REA







URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
252 AM PDT TUE OCT 27 2009

NVZ013-280000-
/O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
252 AM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY THIS
MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-271300-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
252 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND
CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO 
JUNCTION 229. WINDS GUSTS AS HIGH AS 55 MPH ARE LIKELY IN THESE 
AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-280000-
/O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
252 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY
EARLY THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST
WENDOVER AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JM
000 
WWUS75 KLKN 272115
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 PM PDT TUE OCT 27 2009

NVZ013-272215-
/O.CAN.KLKN.HW.W.0001.000000T0000Z-091028T0000Z/
/O.CAN.KLKN.HW.W.0001.000000T0000Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
215 PM PDT TUE OCT 27 2009

...HIGH WIND WARNING FOR NORTHERN NYE COUNTY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING FOR NORTHERN NYE COUNTY...INCLUDING TONOPAH.
WINDS...HOWEVER...WILL BE STRONG THROUGH THIS EVENING...WITH WIND
GUSTS RANGING FROM 20 TO 30 MPH.


$$

NVZ033-280300-
/O.EXT.KLKN.WI.Y.0023.000000T0000Z-091028T0300Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
215 PM PDT TUE OCT 27 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
EXTREME ELKO COUNTY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
EXTREME ELKO COUNTY...INCLUDING WEST WENDOVER. NORTHWEST WINDS
WILL CONTINUE TO BLOW 25 TO 35 MPH...WITH HIGHER GUSTS REACHING 45
MPH. WINDS ARE EXPECTED TO DECREASE IN STRENGTH LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Oct 26, 3:06 AM PDT, 11 hours 31 minutes earlier.

Area forecast discussion, Oct 26, 3:06 AM PDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
306 AM PDT MON OCT 26 2009

.SYNOPSIS...HIGH PRESSURE WILL KEEP THE REGION DRY TODAY WITH NEAR
NORMAL TEMPERATURES. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA
TONIGHT AND TUESDAY BRINGING MUCH COLDER AIR ALONG WITH RAIN TURNING
TO SNOW. &&

.SHORT TERM...TODAY THROUGH WEDNESDAY. MAINLY CLEAR SKIES THIS MORNING
OVER CENTRAL NEVADA AS RIDGING EXPANDS OVER THE GREAT BASIN. IR
IMAGERY SHOWS SOME DIRT MOVING THROUGH THE RIDGE CREST AS THE
RIDGE ROLLS OVER IN ADVANCE OF ANOTHER SHORT WAVE SPINNING OFF
THE UPPER LOW CENTERED IN THE VICINITY OF THE ALUETIAN ISLANDS.
THIS WILL BE THE PRIMARY WEATHER FACTOR IN THE SHORT TERM. MODELS
CONTINUE TO EXCELL IN THE SHORT TERM AS FAR AS AGREEMENT.

CLOUDS ARE INCREASING ACROSS NORTHERN NEVADA ATTM. SHORT WAVE
RIDGING IS BECOMING MORE PROGRESSIVE...BEING NUDGED EAST BY THE
UPPER LOW ADVANCING RAPIDLY TOWARDS THE PACIFIC NORTHWEST. MILD
TEMPERATURES WILL CONTINUE TODAY BUT A DRASTIC CHANGE IS COMING.
MODELS CONTINUE TO SHOW THE MAIN FRONTAL PASSAGE WILL OCCUR
OVERNIGHT TONIGHT AND BE INTO CENTRAL NEVADA BY DAYBREAK. A FEW
THUNDERSTORMS MAY BREAK OUT TONIGHT AHEAD OF THE COLD FRONT NEAR
HIGHWAY 50 IN CENTRAL NEVADA. FRONT MAY STALL A BIT WHEN IT PASSES
THROUGH CENTRAL NEVADA...COMPLETELY EXITING TUESDAY AFTERNOON. ATTM
APPEARS COLD AIR WILL BE PUNCHING THROUGH WITH THE COLD FRONT SO
RAIN SHOULD TURN TO SNOW VERY QUICKLY OVER NORTHERN ELKO COUNTY
TONIGHT. GFS/NAM/ECMWF MODELS ARE SHOWING ENOUGH QPF TO INDICATE 3-5
INCHES OF SNOW OVER NORTHERN ELKO COUNTY...ZONE 31...BY TUESDAY
MORNING. LESSER AMOUNTS ARE PROBABLE ELSEWHERE ACROSS ELKO COUNTY AS
THE SYSTEM QUICKLY MOVES THROUGH AND SNOW LEVELS IN ZONE 32 WILL
PRIMARILY BE AROUND 5500 FEET. THINKING ACCUMULATIONS OF 1-3
INCHES AT THAT LEVEL FOR NOW. HAVE ISSUED WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW FOR NORTHERN ELKO COUNTY THROUGH 9AM
PDT. IN COLDER AIR...SNOW SHOWERS ARE EXPECTED TO LINGER THROUGHOUT
THE DAY TUESDAY TAPERING OFF ON WEDNESDAY. WITH CONTINUED
NORTHERLY FLOW HIGHS TUESDAY AND WEDNESDAY WILL STRUGGLE TO REACH
40 DEGREES IN MANY PLACES. POST-FRONTAL WINDS WILL ALSO BE A
CONCERN FOR LATER ATTENTION ON TUESDAY AND WEDNESDAY...ESPECIALLY
OVER NORTHERN NYE COUNTY.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. STRONG NORTHERLY FLOW
ALOFT WILL CONTINUE ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY
IN THE WAKE OF A STRONG UPPER LOW THAT WILL PUSH EASTWARD INTO THE
FOUR CORNERS REGION. THIS STRONG NORTHERLY FLOW WILL KEEP TEMPS IN
CHECK ON THURSDAY WITH HIGHS ONLY REACHING THE 30S AND 40S ONCE
AGAIN. BREEZY CONDITIONS WILL ALSO MAKE IT FEEL EVEN COLDER.

MODELS HAVE COME INTO GOOD AGREEMENT FOR THE END OF THE LONG TERM
PERIOD...SHOWING THE FLOW ALOFT BACKING TO THE NW AND WEST BY FRIDAY
INTO THE WEEKEND. THIS WILL ALLOW TEMPS TO CONTINUE TO MODERATE AND
SNOW LEVELS WILL RISE AS WELL. JET ENERGY WILL BE AIMED AT THE PAC
NW DURING THIS TIME...AND OVERRUNNING WILL BRING A CHANCE OF RAIN TO
AREAS ALONG AND NORTH OF INTERSTATE 80. DRY CONDITIONS WILL PREVAIL
ACROSS CENTRAL NV.
&&

.AVIATION...A STRONG STORM SYSTEM MOVING INTO THE PAC NW WILL BRING
SOME MID AND HIGH CLOUDS TO NORTHERN AND CENTRAL NV TODAY. SOUTHERLY
WINDS WILL BEGIN TO PICK UP AHEAD OF THIS SYSTEM THIS AFTERNOON
ACROSS THE REGION. AS A STRONG COLD FRONT MOVES INTO NORTHERN NV
THIS EVENING...A RAPID REDUCTION IN CIGS IS EXPECTED BETWEEN 03Z-06Z
AT KWMC...THEN AT KEKO BETWEEN 06Z-12Z. SNOW WILL BE THE PRIMARY
PRECIP TYPE...AND MAY DROP CIGS/VSBYS INTO THE IFR CATEGORY AT KWMC
AND KEKO BETWEEN 06Z-12Z TUESDAY. IN ADDITION...GUSTY WINDS WILL
ACCOMPANY THE COLD FRONT AS IT PASSES TONIGHT.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PDT
TUESDAY FOR NVZ031.
&&

92/99
Hazardous weather outlook, Oct 26, 10:59 AM PDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1059 AM PDT MON OCT 26 2009

NVZ013-030-032>037-270000-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
1059 AM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO PRECIPITATION IS EXPECTED DURING THE DAY...HOWEVER CLOUD COVER
WILL BEGIN TO INCREASE AS A STRONG COLD FRONT APPROACHES THE
REGION. THE FRONT WILL PUSH INTO NORTHERN NEVADA THIS
EVENING...QUICKLY DROPPING SNOW LEVELS TO THE VALLEY FLOORS. WINDS
WILL ALSO BE QUITE GUSTY WITH THE FRONTAL PASSAGE...WITH GUSTS
AROUND 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE FRONT WILL MOVE INTO CENTRAL NEVADA TUESDAY MORNING...DROPPING
SNOW LEVELS TO THE VALLEY FLOORS. GENERALLY 1 TO 3 INCHES OF SNOW
IS EXPECTED ACROSS SOUTHERN ELKO COUNTY...EASTERN HUMBOLDT
COUNTY EAST OF THE SANTA ROSA RANGE...MUCH OF LANDER AND EUREKA
COUNTIES...AND IN WHITE PINE COUNTY THROUGH TUESDAY MORNING. 3 TO
5 INCHES IS EXPECTED IN THE RUBY MOUNTAINS. LESS THAN AN INCH OF
SNOW IS EXPECTED ACROSS NORTHERN NYE COUNTY AND WESTERN HUMBOLDT
COUNTY. IN ADDITION...WINDS GUSTING OVER 40 MPH WILL BE POSSIBLE
TUESDAY IN WHITE PINE...LANDER...AND EUREKA COUNTIES. NORTHERN
NYE COUNTY WILL SEE SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS
TO 50 MPH LIKELY ON TUESDAY AND WEDNESDAY. SNOW SHOWERS WILL
CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA TUESDAY
AFTERNOON...BUT LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED.
AS THE STRONG STORM SYSTEM EXITS THE REGION ON WEDNESDAY...A FEW
SNOW SHOWERS WILL LINGER OVER EASTERN AND CENTRAL NEVADA.
TEMPERATURES WILL BE MUCH COLDER TUESDAY AND WEDNESDAY WITH MANY
LOCATIONS LINGERING IN THE 30S. TEMPERATURES WILL SLOWLY MODERATE
DURING THE LATTER HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-270000-
NORTHERN ELKO COUNTY-
1059 AM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO PRECIPITATION IS EXPECTED DURING THE DAY...HOWEVER CLOUD COVER
WILL BEGIN TO INCREASE AS A STRONG COLD FRONT APPROACHES THE
REGION. THE FRONT WILL PUSH INTO NORTHERN NEVADA THIS
EVENING...QUICKLY DROPPING SNOW LEVELS TO THE VALLEY FLOORS. WINDS
WILL ALSO BE QUITE GUSTY WITH THE FRONTAL PASSAGE...WITH GUSTS
AROUND 50 MPH POSSIBLE. A WINTER WEATHER ADVISORY FOR SNOW AND
BLOWING SNOW HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY FROM
MIDNIGHT TONIGHT THROUGH 9 AM PDT TUESDAY. 3 TO 5 INCHES OF SNOW
CAN BE EXPECTED TONIGHT THROUGH TUESDAY MORNING...WITH 6 TO 10
INCHES EXPECTED IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COLD FRONT WILL MOVE SOUTH ON TUESDAY MORNING. ACCUMULATIONS
OF 3 TO 5 INCHES OF SNOW CAN BE EXPECTED TONIGHT THROUGH TUESDAY
MORNING WITH THE FRONTAL PASSAGE...WITH 6 TO 10 INCHES EXPECTED IN THE
MOUNTAINS. SNOW SHOWERS WILL LINGER TUESDAY AFTERNOON...BUT LITTLE
TO NO ADDITIONAL ACCUMULATION IS EXPECTED. TEMPERATURES WILL BE
MUCH COLDER TUESDAY AND WEDNESDAY WITH MANY LOCATIONS LINGERING IN
THE 30S. TEMPERATURES WILL SLOWLY MODERATE DURING THE LATTER HALF
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:15 AM PDTWinter Weather AdvisoryLKNElko26 hr
Oct 26, 2:37 PM PDTWind AdvisoryLKNElko29 hr

Nearby

High Wind Warnings in Nevada, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.